Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Sep 11, 2021, 8:13 PM MDT for Box Butte County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2021, 8:13 PM MDT (02:13 UTC)
- Expired
- Sep 11, 2021, 9:15 PM MDT
- In force
- 62 min
- Issued by
- NWS Cheyenne, WY
- Hail
- 0.00 in
- Wind
- 55
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 183 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1869 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
326
WWUS85 KCYS 120213
SPSCYS
Special Weather Statement
National Weather Service Cheyenne WY
813 PM MDT Sat Sep 11 2021
NEZ003-120315-
Box Butte NE-
813 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of Box Butte County
through 915 PM MDT...
At 812 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kilpatrick Lake, or 22 miles northeast of Scottsbluff, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alliance, Hemingford, Wild Horse Butte and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 10322 4225 10342 4244 10276 4209 10274
TIME...MOT...LOC 0212Z 236DEG 27KT 4210 10334
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
CoxWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Sep 11, 6:09 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 11, 6:09 PM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 609 PM MDT Sat Sep 11 2021 .SHORT TERM...(Late This Afternoon - Sunday Night) Issued at 235 PM MDT Sat Sep 11 2021 Red Flag conditions persist across much of FWZs 310 & 313 w/ warm, dry & breezy conditions in place courtesy of strong MSLP gradients as well as deep mixing and appreciable subsidence. Wind gusts near 40 MPH have been common at KCYS today w/ persistent mountain waves which were present for much of the day across the southern Laramie Range as evidenced by GOES-16 satellite imagery. Scattered showers and a few thunderstorms are still expected across southeast WY and the western NE Panhandle as an upper-level short wave & associated frontal boundary sweep across the area. Gusty winds will likely be the primary hazard from this activity given the dry and well mixed boundary layer. Some small hail is possible w/ stronger cores, but generally expect CAPEs of only a few hundred J/kg to limit updraft intensity this afternoon. Convection is expected to decrease after sunset. Cooler Sunday in the post-frontal air mass but still quite warm w/ widespread highs in the 80s. The next short wave & surface boundary sweep across the area Sunday afternoon with another round of thunderstorms likely, perhaps more widespread than today as low level upslope ramps up along the Laramie Range. High-res models do still show quite a bit of disagreement w/ regard to the quality of moisture and overall storm intensity, but most agree w/ the notion of scattered to numerous storms. A few stronger storms are likely, mainly with gusty winds but some small hail possible where MLCAPEs may locally climb to 500-1000 J/kg. 0-6 km shear appears a bit too modest for widespread organized storms, only around 30 knots along with the very weak instability suggesting struggling updrafts. .LONG TERM...(Monday - Saturday) Issued at 306 AM MDT Sat Sep 11 2021 For this portion of the forecast models continue to improve in their run to run consistency with the upper level short wave troughs moving through on Monday and Monday night. Monday an upper level short wave trough will move through the forecast area. A cold front will accompany the trough through the forecast area. There is a potential for stronger winds along the front as it moves through. Rainfall chances will move in from west to east. The best chances will be in the mountains. Monday night another upper level short wave trough will move through directly behind the prior one. This second trough will be a little deeper than the first one. A cold front will accompany this one as well. Since this trough will be deeper, it will push the front further south of the forecast area. This will cause more CAA to occur during the night. With a deeper trough, precipitation chances will be higher across the forecast area. Confidence for more of a wide spread rain event is moderate given the model run consistency. However, the model runs seem to be trending toward a flatter short wave trough which would cause the trough to likely not be a strong. So far this does not seem to impact the chances for rainfall. Tuesday another upper level short wave trough moves through the flow over the forecast area. Models seem to be trending faster with this trough passage and not as deep. The best chances for rainfall look to be the mountains. The reinforcing shot of cold air may cause lows to be cooler than currently forecast, given dew points are in the 20s and 30s and winds should be on the light side. If the winds do become light, radiational cooler could cause lows to be 5-10 degrees cooler than forecast. After Tuesday the upper level ridge builds in. Another upper level short wave trough does move through Wednesday night. However this one is rather broad. Model consensus has a dry forecast for the broad trough that will mostly be north of the forecast area. The upper level flow turns to the southwest for Friday as the next upper level short wave trough moves onto the West Coast. Temperatures for the period will be coolest Tuesday and Tuesday night. After that WAA with the returning upper level ridge will cause temperatures to quickly warm back to the 90s for the Plains. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 540 PM MDT Sat Sep 11 2021 The main concern with this forecast package is the wind gust potential with the showers this evening. Latest radar loop was showing several clusters of showers and isolated thunderstorms moving through the area this evening. Some of these clusters have produced 50 to 55 mph wind gusts, especially along I-80 around Elk Mountain and near Torrington. This activity should gradually dissipate this evening as the instability weakens, but still cannot rule out a rogue shower overnight. The main question tonight is timing of the boundary that will accompany the higher dewpoints. It appears the boundary is just west of KLAR, but it fairly difficult to discern. The other concern is whether will see low clouds develop over KCDR tonight. The HRRR/NAM are both hinting at that potential briefly late tonight into tomorrow morning. Therefore, we went ahead and introduced some MVFR ceilings in that area. Otherwise, the low level winds should turn mostly north or northwest east of I-25 tonight, but should return to the southeast around 15z Sunday. && .FIRE WEATHER... Issued at 235 PM MDT Sat Sep 11 2021 Critical fire weather conditions continue across FWZs 310 & 313 w/ widespread wind gusts 30-40 MPH and RHs down to 10 percent. Expect showers & thunderstorms with locally stronger winds to 55 MPH will persist through this evening. Fire weather concerns should greatly diminish tonight through tomorrow with low-lvl moisture advection/ cooler temperatures. Red Flag Warnings continue until 7 PM MT this evening. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 7 PM MDT this evening for WYZ310. NE...Red Flag Warning until 7 PM MDT this evening for NEZ313. && SHORT TERM...CLH LONG TERM...JTL AVIATION...REC FIRE WEATHER...CLH
Hazardous weather outlook, Sep 11, 3:49 AM MDT, 16 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 349 AM MDT Sat Sep 11 2021 NEZ019>021-054-055-112000- Scotts Bluff County-Banner County-Morrill County-Kimball County- Cheyenne County- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of panhandle Nebraska. .DAY ONE...TODAY AND TONIGHT Elevated to critical fire weather conditions today as Red Flag Warnings go in effect from 11 AM through 7 PM MDT. Afternoon into evening chances of perhaps strong to severe thunderstorms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance of strong to perhaps severe storms Sunday afternoon and evening. .Spotter information statement... Spotter activation will not be needed. NEZ002-003-095-096-WYZ108-118-119-112000- Dawes County-Box Butte County-Northern Sioux County- Southern Sioux County-Goshen County-Central Laramie County- East Laramie County- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of panhandle Nebraska and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Afternoon into evening chances of perhaps strong to severe thunderstorms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance of strong to perhaps severe storms Sunday afternoon and evening. .Spotter information statement... Spotter activation will not be needed. WYZ101-102-112000- Converse County Lower Elevations-Niobrara County- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of east central Wyoming. .DAY ONE...TODAY AND TONIGHT Air Quality Alert remains in effect till 1 PM MDT with sensitive groups limiting outdoor exposure. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Chance of strong to perhaps severe storms Sunday afternoon and evening. .Spotter information statement... Spotter activation will not be needed. WYZ103>107-109>117-112000- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- 349 AM MDT Sat Sep 11 2021 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
In the hours before
Local storm report, Sep 11, 6:45 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT SAT SEP 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST ARLINGTON 41.59N 106.21W
09/11/2021 M65 MPH CARBON WY MESONET
MEASURED WIND GUST OF 65 MPH FROM WYDOT MESONET ALONG
I-80.
&&
JALLENSpecial weather statement, Sep 11, 6:58 PM MDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
658 PM MDT Sat Sep 11 2021
NEZ054-055-120145-
Kimball NE-Cheyenne NE-
658 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of southwestern
Cheyenne and southeastern Kimball Counties through 745 PM MDT...
At 656 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Westplains, or 22 miles southeast of Kimball,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Lightweight and high profile vehicles may also be
at risk.
Locations impacted include...
Sidney, Colton, Brownson, Sidney Airport and Lorenzo.
This includes Interstate 80 in Nebraska between mile markers 46 and
67.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4132 10299 4109 10279 4100 10303 4100 10353
TIME...MOT...LOC 0056Z 237DEG 28KT 4097 10339
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
CoxSpecial weather statement, Sep 11, 7:40 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
740 PM MDT Sat Sep 11 2021
NEZ003-019-021-096-120230-
Scotts Bluff NE-Box Butte NE-Morrill NE-South Sioux NE-
740 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of southwestern Box
Butte, northeastern Scotts Bluff, northwestern Morrill and
southeastern Sioux Counties through 830 PM MDT...
At 740 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lake Alice, or near Scottsbluff, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsbluff, Gering, Terrytown, Kilpatrick Lake, Lake Minatare
Campground, Scottsbluff Airport, Lake Minatare, Scotts Bluff National
Monument and Lake Alice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4183 10370 4199 10384 4225 10342 4202 10322
TIME...MOT...LOC 0140Z 236DEG 27KT 4197 10368
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoxSpecial weather statement, Sep 11, 7:53 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
753 PM MDT Sat Sep 11 2021
NEZ055-120230-
Cheyenne NE-
753 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of southeastern
Cheyenne County through 830 PM MDT...
At 753 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Sunol, or 13 miles southeast of Sidney, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Cheyenne County.
This includes Interstate 80 in Nebraska between mile markers 73 and
77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10263 4100 10300 4115 10261
TIME...MOT...LOC 0153Z 236DEG 27KT 4105 10274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoxSpecial weather statement, Sep 11, 7:59 PM MDT, 14 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
759 PM MDT Sat Sep 11 2021
NEZ055-120230-
Cheyenne NE-
759 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of northeastern
Cheyenne County through 830 PM MDT...
At 758 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Sunol, or 16 miles northeast of Sidney, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lodgepole.
This includes Interstate 80 in Nebraska near mile marker 72.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4111 10272 4134 10291 4141 10277 4143 10264
4139 10261 4116 10262 4115 10261
TIME...MOT...LOC 0158Z 236DEG 27KT 4128 10272
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoxSpecial weather statement, Sep 11, 8:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
813 PM MDT Sat Sep 11 2021
NEZ003-120315-
Box Butte NE-
813 PM MDT Sat Sep 11 2021
...A strong thunderstorm will impact portions of Box Butte County
through 915 PM MDT...
At 812 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kilpatrick Lake, or 22 miles northeast of Scottsbluff, moving
northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alliance, Hemingford, Wild Horse Butte and Berea.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 10322 4225 10342 4244 10276 4209 10274
TIME...MOT...LOC 0212Z 236DEG 27KT 4210 10334
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoxThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:22 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Carbon | 38 min |
| Sep 12, 3:25 PM MDT | Special Weather Statement | CYS | Laramie | 35 min |
| Sep 11, 6:26 PM MDT | Special Weather Statement | CYS | Kimball | 49 min |
| Sep 11, 6:58 PM MDT | Special Weather Statement | CYS | Cheyenne | 47 min |
| Sep 11, 7:11 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 49 min |
| Sep 11, 7:40 PM MDT | Special Weather Statement | CYS | Scotts Bluff | 50 min |
| Sep 11, 7:53 PM MDT | Special Weather Statement | CYS | Cheyenne | 37 min |
| Sep 11, 7:59 PM MDT | Special Weather Statement | CYS | Cheyenne | 31 min |
| Sep 12, 5:08 PM MDT | Special Weather Statement | CYS | Kimball | 22 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.